MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 25th september 2024, rayner received notification from a healthhcare facility in france of an event that occurred during use of a rayone emv rao200e.The event description provided states that the lens was torn during implantation necessitating explantation of the iol.
 
Additional Manufacturer Narrative
The reference: (b)(4) has been allocated to this case by rayner.The event description provided states that the lens tore in the patient's eye, necessitating explantation and exchange.The iol was explanted and exchanged during the original surgery session; however, the back-up lens failed to deliver into the eye (see (b)(4) - fda mdr 3012304651-2024-00270).A third lens was implanted successfully within the original surgery session without harm or injury to the patient."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The device has not been returned to rayner.The rayone preloaded iol injection system use risk analysis identifies the following as possible causes of "trapped/torn lens haptic/optic during insertion"; inadequate amount of viscoelastic, inadequate quality of viscoelastic, haptic trapped by plunger override due to fast motion, user opens closed flaps and closes again before use, plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic, user removed injector from tray prior to inserting viscoelastic - causing lens to be improperly placed in cartridge, user removes injector from tray prior to closing cartridge - resulting in cartridge not being clipped closed properly and optic edge trapped/damaged on closure of cartridge.Our review of production records for the rayone emv rao200e batch: 044238547 showed that all manufacturing and quality checks were conducted with successful results.There is insufficient evidence and information available in this case to establish the cause of the damage to the lens occurred during implantation.

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key20395175
Report Number3012346512-2024-00269
Device Sequence Number8038188
Product Code HQL
UDI-Device Identifier05029867006722
UDI-Public05029867006722
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number044238547
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown